On optimal irregular switch box designs

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

2 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)189-199
Journal / PublicationLecture Notes in Computer Science (including subseries Lecture Notes in Artificial Intelligence and Lecture Notes in Bioinformatics)
Publication statusPublished - 2004
Externally publishedYes


In this paper, we develop a unified theory in analyzing optimal switch box design problems, particularly for the unsolved irregular cases, where different pin counts are allowed on different sides. The results drawn from our system of linear Diophantine equations based formulation turn out to be general. We prove that the divide-and-conquer (reduction) design methodology can also be applied to the irregular cases. Namely, an optimal arbitrarily large irregular or regular switch box can be obtained by combining small prime switch boxes, which largely reduces the design complexity. We revise the known VPR router for our experiments and show that the design optimality of switch boxes does pay off. © Springer-Verlag Berlin Heidelberg 2004.

Research Area(s)

  • Configurable computing, FPGA, On-chip network, Switch box